Police warning on drug 'green apples' as inquest is opened into Anglesey death
- 5 February 2013
- From the section North West Wales
Police have warned of a potentially deadly batch of ecstasy after a Holyhead teenager died and another was left seriously ill.
Thomas Jones, 19, from Llangefni, died after apparently taking the drug - known as green apples - on Saturday.
North Wales Police say his death could be linked to another incident which left a Bangor man "extremely ill".
Officers cannot connect it with the deaths of two others in Wigan before the outcome of tests.
Det Ch Insp Andrew Williams said: "At this time I would strongly urge those who supply or use green apples in particular to think hard about what they are doing and to stop immediately.
"All drug-related deaths are thoroughly investigated and the evidence is reviewed when appropriate by the Crown Prosecution Service.
"If there is sufficient evidence to link any of the deaths to individuals who supplied the drugs, then charges will follow.
He added: "I should stress that whilst we have no credible information to suggest there is a rogue batch of illegal drugs in circulation, people are requested to take the appropriate precautions."
The warning follows a similar one last month from Greater Manchester Police that a contaminated batch of ecstasy tablets could be circulating.
Gareth Ashton, 28, who died at Wigan Infirmary on January 21, and 19-year-old Jordan Chambers, who died at Oldham Hospital on January 20, were described as "apparently fit young men".
GMP are investigating where the men had been socialising and if they were out together when they took the pills.
Several others went to hospital suffering similar symptoms.
A third man, a 26-year-old, died in Liverpool, also on January 20, and is believed to have taken tablets - possibly ecstasy - before he collapsed.
Merseyside Police said they were not linking their inquiry to the one taking place in Manchester "at this point".
The drugs thought to be contaminated in the Wigan area are brightly-coloured heart-shaped ecstasy tablets which come in purple, green, red and yellow.
Anyone with relevant information is asked to contact North Wales Police on 101.